Quenched invariance principle for long range random walks in balanced random environments

Xin Chen, Zhen Qing Chen, Takashi Kumagai, Jian Wang

Research output: Contribution to journalArticlepeer-review


We establish via a probabilistic approach the quenched invariance principle for a class of long range random walks in independent (but not necessarily identically distributed) balanced random environments, with the transition probability from x to y on average being comparable to |x − y|(d+α) with α ∈ (0, 2]. We use the martingale property to estimate exit time from balls and establish tightness of the scaled processes, and apply the uniqueness of the martingale problem to identify the limiting process. When α ∈ (0, 1), our approach works even for non-balanced cases. When α = 2, under a diffusive with the logarithmic perturbation scaling, we show that the limit of scaled processes is a Brownian motion.

Original languageEnglish
Pages (from-to)2243-2267
Number of pages25
JournalAnnales de l'institut Henri Poincare (B) Probability and Statistics
Issue number4
Publication statusPublished - 2021 Nov
Externally publishedYes


  • Balanced random environment
  • Long range random walk
  • Martingale problem

ASJC Scopus subject areas

  • Statistics and Probability
  • Statistics, Probability and Uncertainty


Dive into the research topics of 'Quenched invariance principle for long range random walks in balanced random environments'. Together they form a unique fingerprint.

Cite this